MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 1295118
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of rebr0714 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that on (b)(6) 2017 a picc line sited in the patients right brachial vein, was noted to be leaking from the red lumen when being flushed with sterile saline pre-treatment.The skin under the dressing was intact and no phlebitis was present.A tear was visible in the line, on inspection.A replacement picc insertion was arranged before further treatment could be administered.The faulty line was inserted on (b)(6) 2017, only a few days prior to the fracture appearing (mark at skin 17cm, distance to hub 27cm).A replacement line was placed using over the wire technique (b)(6) 2017.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leak from the lumen with the red connector was confirmed, and the damage was determined to be use related.One 5fr d/l powerpicc solo was returned for investigation.The catheter had been trimmed to length 42.8cm from the distal end of the bifurcation.A functional test revealed a leak in the d/l tubing 5mm distal to the bifurcation.A slit was observed in the d/l tubing and the adjoining surfaces were glossy and striated, which is indicative of sharp instrument damage.Sharp edges were observed along the outside surface of the slit, which is also consistent with sharp instrument damage.The product ifu states, ¿avoid accidental device contact with sharp instruments and mechanical damage to the catheter material.¿ a lot history review (lhr) of rebr0714 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
POWERPICC SOLO CATHETER WITH SHERLOCK 3CG TPS STYLET 5F BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7184133
Report Number3006260740-2017-02415
Device Sequence Number73149
Product Code LJS
UDI-Device Identifier00801741034633
UDI-Public(01)00801741034633
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1295118
Device Catalogue Number1295118
Device Lot NumberREBR0714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2018
Event Location Hospital
Initial Date Received by Manufacturer 01/11/2018
Supplement Date Received by Manufacturer01/30/2018
Initial Report FDA Received Date01/11/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1